Jump to content

Need a schedule for tapering 38 mgs of valium with dry cut jeweler's scale


[Ca...]

Recommended Posts

I am hoping to be able to taper one mg a month.

I have already been kindled from prior detox facilities.

I have one day left of  half of a .05 Klonapin which i tapered by reducing the dose each day by shaving and weighing on the jeweler's scale.  It's not registering now so I am just guessing. I was taking multiple benzos for several years and then stopped that and went on a fixed dose of 40 mgs of valium which is now at 38.

 

Each valium tablet weighs 170 whether it's 2 mgs or 10 mgs. Do i cut the 2 mg in half which should weigh approximately 85 and divide that by 30 and reduce daily the 1/30th?

 

Thank you to anyone who can help

 

I apologize but I deleted my signature accidentally. I went to rehab in 2016 and was rapidly tapered from valium and subutex. Afterwards I was sick for two years and relapsed. Since then I was taking multiple benzos in large quantities.  I stopped that and began working with a psych NP who started me at 40 mg of valium. So I am in withdrawal now and am trying to get through this valium piece at a very reasonable pace.

 

 

 

Link to comment
Share on other sites

Is dry cutting your 2 mg pills out of the question, the beauty of Valium is the small dose it comes in.  If you're set on using a scale I can move your post to the titration board.
Link to comment
Share on other sites

I am going to dry cut on a jeweler's scale.  I just did a dry cut of Klonopin on the scale -- it was half of a ..5 or .05 -- equal to five mgs of valium

 

I am in bad withdrawal but am sleeping but that's because I am still on 38 mgs of valium and tapering subutex

 

I thought my NP had agreed to taper one mg of valium a month but since i refuse to take more psych drugs she is not stating it will be two mgs a month. And that when we get to 20 we can slow down.

 

I also developed moderate kidney problems and I fear the extra stress will cause big problems.

 

All of these pills weigh about 170 on the jeweler's scale. I would be making a cut every day but it would total two mgs in 30 days, not 1 mg since i would be cutting a five mg tablet and not a two mg tablet. And I am very kindled.

 

I need someone to create a schedule for a dry cut for the first five mgs which would be 2.5 months. I am so addled from the Klonopin rapid taper that I am having trouble thinking clearly.

 

Thanks

 

 

 

Link to comment
Share on other sites

I will try to help you but I am confused on some facts.

 

(1) what exactly are you taking each day.  Please tell me the total amount in mg and also how many mg each pill is (so I know how many pills you take a day).

 

(2) What is your goal?  Is it 1 mg per month?

Link to comment
Share on other sites

Hi, Bob

 

I am on a little under 38 mgs of valium. My NY NP wrote it as three tens and four 2s to take 20 and 18.  During that time I was tapering of of a 1/3 of a klonapin over two months using the cut and weigh and I finished that last Thursday.

 

When I finished that, despite having agreed to reduce by one mg a month and having a woman from the Netherlands draw up a schedule for one mg a month using the 2 mg tablets with the 10s to start, the NP decided it would be 2.5 mgs a month because the schedule would be used with 5s and not 2s. The Netherlands advisor said it cannot be used with 5s, only 2s.  But I think she means it will be too fast. 

 

Every strength valium --2,5,10--weighs the same on the jeweler's scale. So when you cut a 5 as opposed to a 2, you are using the same numbers, e.g., 174 to 170; but that 4 mg drop is deducting a larger percentage of the drug.

 

I was also on 24 mgs of Subutec and reduced it to 16.  But I don't think I can continue to reduce because my benzo withdrawal is making me non functional.  I can barely speak to anyone and I have some akathesia. I find it difficult also to leave the house.

 

So I think I need a schedule using 5 mg tabs to reduce that portion of the dose by two mgs a month. Or a persuasive argument for my prescriber as to why she should leave it at one mg drop a month.

 

Thanks!

 

 

 

 

Link to comment
Share on other sites

Hi Carol jean,

 

I want to be careful so I do not prescribe but also be helpful.

 

The thing about doctors, in general, they are ok with whatever you do as long as you first try their suggestions.

 

So my advice is to try their reduction, even for a day.  Then you can tell them you tried it and decided it was too much (either due to real symptoms or a anxiety about symptoms).  Hey, if they are right, you will be getting off the drug sooner.

 

Since you want to reduce slower, you will not run out of drug.

 

All that said, what schedule math would you like me to create for you?

 

Bob

Link to comment
Share on other sites

Good news; my prescriber spoke with my taper coach and it sounds as if my prescriber has agreed to taper one mg a month using the two mg tablets instead of the same schedule using a 5.

 

I am on 38 mgs but over the past four days dropped from 174 to 161 in pill weight of a 5 mg so slightly less.  The taper schedule my coach made for me had me dropping from 174 to 161 on a 2. And it has me down by one mg in 30 days.

 

thank you

 

 

 

So

Link to comment
Share on other sites

  • 3 weeks later...

Would be interesting in hearing about the person from the Netherlands? Does she set up a taper for you?

Did you taper even though you did not feel stable? X

Link to comment
Share on other sites

  • 2 weeks later...

i am sorry i did not see this.

Yes I am tapering the valium, one mg a month but every day it comes down 1/30th per the taper schedule that the Netherlands coach gave me. She charges for her time. I also am trying to bring the subutex down and that is hard.  I either feel as if I am going to fall asleep or jump out of my skin and the emotional withdrawal from both combined is awful. I can barely leave the house, this is going to be a long taper, I am 67.5 years old and now have kidney issues and am very close to being diabetic. I went from being a very active professonal to being incapacitated. And that's because i started the process by making a huge drop in my benzo use. You can pm me if there is something I did not answer.  Good luck.

Link to comment
Share on other sites

×
×
  • Create New...